was accepted as brief paper in Automatica.
Mostacciuolo, Elisa; Trenn, Stephan; Vasca, Francesco
A smooth model for periodically switched descriptor systems Journal Article
In: Automatica, vol. 136, no. 110082, pp. 1-8, 2022, (open access).
Switched descriptor systems characterized by a repetitive finite sequence of modes can exhibit state discontinuities at the switching time instants. The amplitudes of these discontinuities depend on the consistency projectors of the modes. A switched ordinary differential equations model whose continuous state evolution approximates the state of the original system is proposed. Sufficient conditions based on linear matrix inequalities on the modes projectors ensure that the approximation error is of linear order of the switching period. The theoretical findings are applied to a switched capacitor circuit and numerical results illustrate the practical usefulness of the proposed model.